Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 93, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Nov 29, 2022, 5:56 PM CST for Clay County, Lowndes County, Mississippi. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2022, 5:56 PM CST (23:56 UTC)
- Expired
- Nov 29, 2022, 6:46 PM CST
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 28 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 6:25 PM CST | TSTM WND DMG | 3 Sw Woodlawn, MS | PICTURES CAPTURED ON SOCIAL MEDIA SHOW POSSIBLE TORNADO DAMAGE AT THE MT. ZION PRESBYTERIAN CHURCH AT THE INTERSECTION OF NEILSON RD AND WOLFE RD NE OF COLUMBUS MS. |
| Nov 29, 6:26 PM CST | TORNADO | 4 Sse Columbus Afb, MS | AT AROUND 6:26PM A SEVERE STORM PRODUCED A TORNADO JUST NORTHWEST OF THE CITY STEENS. THE TORNADO INITIALLY TOUCHED DOWN IN A FIELD JUST WEST OF CALEDONIA STEENS ROAD. THIS TORNADO GAINED STRENGTH VERY QUICKLY. TORNADO TRACKED NORTHEAST CROSSING CAL-STEENS ROA |
| Nov 29, 6:28 PM CST | TORNADO | 4 Wsw Woodlawn, MS | DAMAGE TO CHURCH, STEEPLE KNOCKED OFF. |
| Nov 29, 6:36 PM CST | TORNADO | 1 W Woodlawn, MS | REPORTS OF PROPERTY DAMAGE AND PEOPLE ENTRAPPED IN MALONES GROCERY. |
| Nov 29, 6:36 PM CST | TORNADO | 2 Sw Woodlawn, MS | DOORS BLOWN OUT OF STATION TWO FIRE DEPT. BUILDING. ROOF ALSO CAVED IN WITH OUTSIDE STRUCTURAL DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 12:11 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299
WFUS54 KJAN 292356
TORJAN
MSC025-087-300100-
/O.NEW.KJAN.TO.W.0093.221129T2356Z-221130T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
556 PM CST Tue Nov 29 2022
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southeastern Clay County in northeastern Mississippi...
Northern Lowndes County in northeastern Mississippi...
* Until 700 PM CST.
* At 555 PM CST, a severe thunderstorm capable of producing a tornado
was located over Muldrow, or near West Point, moving east at 35
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Waverly around 610 PM CST.
Columbus AFB around 620 PM CST.
Kolola Springs and Steens around 625 PM CST.
Caledonia around 630 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3355 8827 3347 8867 3368 8867 3368 8850
3367 8849 3366 8852 3365 8851 3366 8850
3366 8846 3368 8843 3367 8842 3369 8839
3369 8837 3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 2355Z 248DEG 32KT 3355 8867
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
DB5 follow-up statements
129
WWUS54 KJAN 300011
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
611 PM CST Tue Nov 29 2022
MSC025-087-300100-
/O.CON.KJAN.TO.W.0093.000000T0000Z-221130T0100Z/
Clay MS-Lowndes MS-
611 PM CST Tue Nov 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
SOUTHEASTERN CLAY AND NORTHERN LOWNDES COUNTIES...
At 611 PM CST, a severe thunderstorm capable of producing a tornado
was located over Waverly, or near Columbus AFB, moving east at 35
mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Columbus AFB and Kolola Springs around 620 PM CST.
Steens around 625 PM CST.
Caledonia around 630 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3355 8827 3347 8867 3368 8867 3368 8850
3367 8849 3366 8852 3365 8851 3366 8850
3366 8846 3368 8843 3367 8842 3369 8839
3369 8837 3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 0011Z 248DEG 32KT 3360 8851
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
DB052
WWUS54 KJAN 300027
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
627 PM CST Tue Nov 29 2022
MSC025-300036-
/O.CAN.KJAN.TO.W.0093.000000T0000Z-221130T0100Z/
Clay MS-
627 PM CST Tue Nov 29 2022
...THE TORNADO WARNING FOR SOUTHEASTERN CLAY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CST for northeastern
Mississippi.
LAT...LON 3355 8827 3351 8849 3353 8849 3353 8847
3354 8849 3358 8850 3360 8847 3362 8850
3366 8850 3366 8846 3367 8844 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 0026Z 248DEG 32KT 3365 8835
$$
MSC087-300100-
/O.CON.KJAN.TO.W.0093.000000T0000Z-221130T0100Z/
Lowndes MS-
627 PM CST Tue Nov 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
NORTHEASTERN LOWNDES COUNTY...
At 626 PM CST, a severe thunderstorm capable of producing a tornado
was located over Caledonia, or near Columbus AFB, moving east at 35
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Caledonia around 630 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3355 8827 3351 8849 3353 8849 3353 8847
3354 8849 3358 8850 3360 8847 3362 8850
3366 8850 3366 8846 3367 8844 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 0026Z 248DEG 32KT 3365 8835
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
DB854
WWUS54 KJAN 300031
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
631 PM CST Tue Nov 29 2022
MSC087-300100-
/O.CON.KJAN.TO.W.0093.000000T0000Z-221130T0100Z/
Lowndes MS-
631 PM CST Tue Nov 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
NORTHEASTERN LOWNDES COUNTY...
At 631 PM CST, a confirmed tornado was located near Kolola Springs,
or near Columbus AFB, moving northeast at 35 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Caledonia around 635 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3355 8827 3351 8849 3353 8849 3353 8847
3354 8849 3358 8850 3360 8847 3362 8850
3366 8850 3366 8846 3367 8844 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 0031Z 239DEG 30KT 3363 8835
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
DB331
WWUS54 KJAN 300037 CCA
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
637 PM CST Tue Nov 29 2022
MSC087-300100-
/O.COR.KJAN.TO.W.0093.000000T0000Z-221130T0100Z/
Lowndes MS-
637 PM CST Tue Nov 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
NORTHEASTERN LOWNDES COUNTY...
At 636 PM CST, a confirmed large and extremely dangerous tornado was
located over Caledonia, or 7 miles east of Columbus AFB, moving
northeast at 35 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Lowndes County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3355 8827 3351 8849 3353 8849 3353 8847
3354 8849 3358 8850 3360 8847 3362 8850
3366 8850 3366 8846 3367 8844 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 0031Z 239DEG 30KT 3363 8835
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
DB804
WWUS54 KJAN 300046
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
646 PM CST Tue Nov 29 2022
MSC087-300056-
/O.CAN.KJAN.TO.W.0093.000000T0000Z-221130T0100Z/
Lowndes MS-
646 PM CST Tue Nov 29 2022
...THE TORNADO WARNING FOR NORTHEASTERN LOWNDES COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CST for northeastern
Mississippi.
LAT...LON 3355 8827 3351 8849 3353 8849 3353 8847
3354 8849 3358 8850 3360 8847 3362 8850
3366 8850 3366 8846 3367 8844 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 0045Z 239DEG 30KT 3370 8822
$$
DBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 29, 3:53 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 29, 3:53 PM CST, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Jackson MS 353 PM CST Tue Nov 29 2022 ...New DISCUSSION... .DISCUSSION... Issued at 330 PM CST Tue Nov 29 2022 Rest of today-tonight... The potential for significant severe weather event remains & severe weather is ongoing across the region. Sfc analysis earlier today indicates strong WAA & moisture return have quickly recovered with temperatures in the low 70s N to mid-upper 70s S with dewpoints in the upper 60s-low 70s, especially in S MS. This has led to strong WAA with intense LLJ around 40-45kts at 850mb. Combined with anomalous warmth & destabilization around 1000-1500 MLCAPE, per SHV & JAN 18Z soundings, will continue to favor significant severe weather event. Some thermo values haven't been seen per SPC sounding climatology & SPC mesoanalysis indicates long clockwise curved hodographs with +300-400 m2/s2 effective SRH & mean layer bulk shear around 30-45kts in the 0-1km/0-3km & 50-60kts in the 0-6km layer. In addition, very steep lapse rates approaching 7.0 C/km in the 700-500mb layer will support more intense hail. This will continue to support all modes of significant severe weather, including tornadoes, some strong & long track, damaging winds up to 80mph & large hail of tennis ball size. Highest threat looks to be along & NW of the Natchez Trace corridor into Hwy 45 corridor. Some storms have developed earlier in S LA & are progged to continue to the NE. In SE MS could have better mid-level capping & 700mb heights around which could suppress some convection into the Pine Belt. After collaboration with SPC, the "Moderate" & "Enhanced" risk areas remain mostly the same, but were slightly expanded to the E to the MS/AL state line. In addition, the PDS tornado watch for a large portion along & NW of the Natchez Trace corridor through 7PM & was extended slightly E to account for storms in the S in Lawrence to Jeff Davis County. Timing for the most significant severe weather looks to be through midnight, with some lingering after midnight through 4A. Increased confidence remains of around 9PM-midnight in the NW Delta, the I-55 corridor around 1AM-3AM & most potential moved out by 4AM-6AM into E-SE MS, especially the I-59 corridor. Some localized flash flooding potential remains today. Kept the graphic as is, but confidence has increased some areas along & NW of the Natchez Trace, especially N of the I-20 corridor could see some additional training of supercells & more vigorous convection. For now, kept the ongoing Flash Flood Watch in SE MS & no changes to the HWO, but definitely can't rule out a quick +3 inches for areas along & N of the I-20 corridor where more intense storms/multiple rounds occurs. Strong WAA will help highs warm near-above normal into low-mid 70s today, while above normal into low to low 40s in the Delta to low-mid 60s in SE MS for the frontal passage tonight. Wednesday through early next week... As strong sfc ridging builds in, much drier air & subsidence will move in the wake. Sfc & mid-level ridging is progged to shift across central Plains on Wed & mid S to Appalachians by Thurs & Atlantic Seaboard by Fri. A quiet & cool pattern will persist through the period as thermo profiles cool into the 4-10 deg. C range. Highs will be in the low 50s in NW to upper 60s S on Wed, solid freeze for areas along & N of the I-20 corridor Thurs & gradual WAA & moderating highs late week on Fri. Moisture advection will gradually increase into late week on Fri. Shortwave trough is expected to move into the Intermountain W by late week & progged to swing E in zonal flow through the Great Lakes & NE by late weekend. With anomalous ridging over the W Gulf of Mexico & increased WAA/moisture (i.e. PWs in the inch to inch & a half range or so) by late weekend, stalled frontal zone will help spark rain chances Fri through the weekend, building to the N into late weekend on Sat to Sun. With warm thermo increasing into the mid- upper teens by the weekend, highs will moderate above climo into the mid-upper 70s by late weekend into early next week. /DC/ && .AVIATION... (18Z TAFS) Issued at 1130 AM CST Tue Nov 29 2022 Mostly MVFR/IFR conditions prevail across the area and expect these conditions to continue through the period. A strong storm system will move across the area this afternoon into tonight with widespread showers/thunderstorms, some of these storms will be severe. The winds will be gusty out of the south today becoming westerly than Northwesterly overnight behind the front./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 49 61 34 56 / 100 0 0 0 Meridian 57 66 34 56 / 100 10 0 0 Vicksburg 47 57 34 57 / 90 0 0 0 Hattiesburg 63 68 35 61 / 100 30 0 0 Natchez 51 62 35 59 / 80 0 0 0 Greenville 42 50 32 53 / 70 0 0 0 Greenwood 43 54 32 54 / 90 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... None. && DC/DC/15
Hazardous weather outlook, Nov 29, 3:29 PM CST, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 329 PM CST Tue Nov 29 2022 ARZ074-LAZ007-015-024-026-MSZ018-052-056-060>062-302130- Ashley-Morehouse-Richland-Catahoula-Concordia-Bolivar-Lauderdale- Smith-Adams-Franklin MS-Lincoln- 329 PM CST Tue Nov 29 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, east central Mississippi, northwest Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through early Wednesday FLOODING THREAT...Limited TIMING...The rest of this afternoon through early Wednesday The rest of this afternoon through early Wednesday, severe thunderstorms are likely and tornadoes are possible, with strong tornadoes possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through early Wednesday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. ARZ075-LAZ008-009-016-023-025-MSZ019-025>051-053>055-059-302130- Chicot-West Carroll-East Carroll-Madison LA-Franklin LA-Tensas- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Simpson- Jefferson- 329 PM CST Tue Nov 29 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through early Wednesday FLOODING THREAT...Limited TIMING...The rest of this afternoon through early Wednesday The rest of this afternoon through early Wednesday, significant severe thunderstorms and strong tornadoes are likely, with significant long tracked tornadoes possible. Some thunderstorms could also produce damaging winds to 80 mph and large hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through early Wednesday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ057-058-063>066-072-302130- Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones-Marion- 329 PM CST Tue Nov 29 2022 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through early Wednesday FLOODING THREAT...Elevated TIMING...The rest of this afternoon through early Wednesday The rest of this afternoon through early Wednesday, severe thunderstorms are likely and tornadoes are possible, with strong tornadoes possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through early Wednesday, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ073-074-302130- Lamar-Forrest- 329 PM CST Tue Nov 29 2022 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through early Wednesday FLOODING THREAT...Elevated TIMING...The rest of this afternoon through early Wednesday The rest of this afternoon through early Wednesday, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through early Wednesday, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Nov 29, 5:19 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO FOXWORTH 31.23N 89.86W
11/29/2022 MARION MS LAW ENFORCEMENT
MHP CONFIRMED TORNADO ON HWY 35 MARION JEFF
DAVIS LINE.
&&
KPLocal storm report, Nov 29, 5:28 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 2 SW BASSFIELD 31.48N 89.76W
11/29/2022 JEFFERSON DAVIS MS FIRE DEPT/RESCUE
CORRECTS PREVIOUS TORNADO REPORT FROM 2 SW
TILTON. REPORTS OF TORNADO. DEBRIS REPORTED
WITH POSSIBLE STRUCTURAL DAMAGE.
&&
NFLocal storm report, Nov 29, 5:37 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 6 NE BASSFIELD 31.56N 89.68W
11/29/2022 E1.00 INCH JEFFERSON DAVIS MS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED.
&&
KPLocal storm report, Nov 29, 5:45 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TORNADO 3 N BYWY 33.47N 89.24W
11/29/2022 CHOCTAW MS BROADCAST MEDIA
REPORTED DAMAGE TO NEWS ROOM FROM CONFIRMED
TORNADO.
&&
KPLocal storm report, Nov 29, 5:46 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 4 NNE BYWY 33.49N 89.21W
11/29/2022 CHOCTAW MS PUBLIC
TREE DOWNED ON HOUSE FROM CONFIRMED TORNADO.
&&
KPLocal storm report, Nov 29, 5:49 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL COLLINS 31.64N 89.56W
11/29/2022 E0.70 INCH COVINGTON MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED.
&&
KPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:18 AM CST | Flood Watch | JAN | Choctaw, Clarke, Clay, Covington, Forrest, Jasper and 8 more | 27 hr |
| Nov 29, 8:27 AM CST | Special Weather Statement | JAN | Bolivar, Sunflower | 63 min |
| Nov 29, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 50 min |
| Nov 29, 2:08 PM CST | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 67 min |
| Nov 29, 2:49 PM CST | Tornado Warning | JAN | Attala, Carroll, Holmes, Montgomery | 56 min |
| Nov 29, 2:51 PM CST | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 39 min |
| Nov 29, 2:58 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 47 min |
| Nov 29, 3:02 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 58 min |
| Nov 29, 3:33 PM CST | Tornado Warning | JAN | Choctaw, Montgomery, Oktibbeha, Webster | 57 min |
| Nov 29, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 66 min |
| Nov 29, 4:10 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery, Webster | 65 min |
| Nov 29, 4:19 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 56 min |
| Nov 29, 4:34 PM CST | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 56 min |
| Nov 29, 4:49 PM CST | Tornado Warning | JAN | Claiborne, Warren | 35 min |
| Nov 29, 4:50 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Montgomery, Oktibbeha, Webster | 55 min |
| Nov 29, 5:07 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 53 min |
| Nov 29, 5:10 PM CST | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 65 min |
| Nov 29, 5:24 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 51 min |
| Nov 29, 5:27 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 33 min |
| Nov 29, 5:28 PM CST | Tornado Warning | JAN | Attala, Holmes, Yazoo | 62 min |
| Nov 29, 5:50 PM CST | Tornado Warning | JAN | Covington, Jones | 34 min |
| Nov 29, 5:56 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 64 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.